MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 12; QEW
Model Number SEP12-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemoptysis (1887); Cough (4457)
Date of Event 10/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right and left pulmonary arteries using an indigo system cat12 aspiration catheter (cat12) and an indigo system separator 12 (sep12).During the procedure, the physician performed thrombectomy in the right pulmonary artery using the cat12.The physician then completed three passes in the left pulmonary artery.Subsequently, while performing aspiration during the next pass, the patient started coughing and experienced hemoptysis.Therefore, the cat12 was removed.It was reported that the physician did not experience resistance while using the cat12 and sep12.It was also reported that there was no noticeable damage to the cat12 or sep12.The procedure ended at this point and the patient was intubated and was taken for a computed tomography (ct) scan.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02601.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and is being corrected on this follow-up # 01 mfr report:.1.Section h.Box 6.Conclusion code 1 2.Section h.Box 10./11.Narrative/corrected data please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up # 01 mfr report.1.Section h.Box 6.Conclusion code 2 the product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Hemoptysis is included as a possible complication in the instructions for use (ifu) for an indigo aspiration system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02601 h3 other text : placeholder.

Brand Name
INDIGO SYSTEM SEPARATOR 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12835917
Report Number3005168196-2021-02602
Device Sequence Number4435006
Product Code QEW
UDI-Device Identifier00815948021556
UDI-Public00815948021556
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K202821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/29/2023
Device Model NumberSEP12-A
Device Catalogue NumberSEP12
Device Lot NumberF102988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date11/18/2021
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005